Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS San Angelo, TX

March 13, 2007McCulloch County, Mason County, San Saba County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 13, 2007, 6:46 PM CDT for McCulloch County, Mason County, San Saba County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2007, 6:46 PM CDT (23:46 UTC)
Expired
Mar 13, 2007, 7:15 PM CDT
In force
29 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Mason County, TX, McCulloch County, TX, San Saba County, TX

The radar

The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 132346
SVRSJT
TXC307-319-411-140015-
/O.NEW.KSJT.SV.W.0013.070313T2346Z-070314T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
  SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS
  NORTHEASTERN MASON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 715 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF
  KATEMCY...OR ABOUT 6 MILES NORTH OF MASON...AND MOVING NORTHEAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FREDONIA AND VOCA BY 705 PM CDT
  PONTOTOC BY 715 PM CDT

LAT...LON 3085 9937 3072 9923 3089 9898 3093 9896
      3097 9886 3114 9904

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:15 PM CDT, 31 minutes earlier.

Area forecast discussion, Mar 13, 6:15 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT TUE MAR 13 2007

.AVIATION...
AN UPPER LEVEL LOW PRESSURE SYSTEM IS FINALLY BEGINNING TO KICK
OUT OF THE AREA THIS EVENING. ASSOCIATED THUNDERSTORMS THIS
AFTERNOON HAVE REMAINED TO THE EAST OF ALL BUT THE KJCT AND KBBD
TERMINALS. KBBD MAY EXPERIENCE THUNDERSTORM ACTIVITY THROUGH
SUNSET BUT ALL TERMINALS SHOULD BE FREE OF THUNDERSTORM ACTIVITY
THROUGH THE REMAINDER OF THE 24 HOUR PERIOD. VFR CONDITIONS WITH
GENERALLY LIGHT AND VARIABLE WINDS WILL EXIST THROUGH THE NIGHT
AND INTO TOMORROW MORNING BEFORE RETURNING TO LIGHT SOUTHEASTERLY
MID-DAY TOMORROW. THERE WILL BE MVFR CONDITIONS PRIMARILY SOUTH OF
INTERSTATE 20 TOMORROW MORNING WITH CEILINGS AROUND 1000 FEET.
SURFACE VISIBILITIES FROM 2 TO 3 SM WILL BE POSSIBLE ALONG THE
INTERSTATE 10 CORRIDOR AND IN THE KBBD AREA FROM AROUND SUNRISE TO
MID-MORNING.

&&

.PREV DISCUSSION... /ISSUED 235 PM CDT TUE MAR 13 2007/

SHORT TERM...
UPPER LEVEL LOW MOVING SLOWLY EAST ACROSS EXTREME SOUTHEAST NEW
MEXICO AND THE BIG BEND REGION OF TEXAS. GOOD INSTABILITY AND HIGH
PW VALUES HAS RESULTED IN MCS TO DEVELOP ACROSS SOUTHERN AND SOUTH
CENTRAL TEXAS. ALSO...ANOTHER LINE OF STORMS LOCATED OVER NORTHERN
TEXAS...JUST WEST OF THE DFW METROPLEX. ANOTHER SHOT OF SHORT WAVE
ENERGY MOVING EAST...CAUSING ISOLD STORMS OVER WESTERN CROCKETT
COUNTY IN OUR CWFA. WILL KEEP THE POPS GOING FOR TONIGHT DUE TO
UPPER LEVEL LOW IN THE VICINITY AND SOME INSTABILITY. LOOKS LIKE
PROBABLY ANOTHER ROUND OF SCATTERED TSRA ACROSS MAINLY THE
HEARTLAND AND NORTHWEST HILL COUNTRY...WHERE SURFACE DEWPOINTS ARE
IN THE UPPER 50S TO LOWER 60S.

LONG TERM...
MOST OF THE RAIN SHOULD BE TO THE EAST OF THE CWFA BY WEDNESDAY
MORNING. WILL KEEP SLGT CHC POPS ACROSS THE EXTREME SOUTHEAST CWFA
FOR WEDNESDAY MORNING. UPPER LEVEL LOW WILL BEGIN PICKING UP SPEED
AS IT MOVES ACROSS TEXAS ON WEDNESDAY. WEAK SURFACE HIGH PRESSURE
OVER THE CWFA FOR WEDNESDAY NIGHT. NEXT COLD FRONT WILL MOVE
SOUTH ACROSS WEST CENTRAL TEXAS THURSDAY. BOTH THE GFS AND NAM ARE
INDICATING SOME QPF BEHIND THE FRONT FOR THURSDAY NIGHT AND
FRIDAY. WILL GO AHEAD AND ADD SLGT CHC POPS FOR FRIDAY ACROSS THE
CWFA. LOOKING FOR DRY WEATHER FOR FRIDAY NIGHT THROUGH NEXT MONDAY
NIGHT AS MAINLY A WEAK ZONAL FLOW PATTERN OVER THE AREA. WEATHER
LOOKS TO GET INTERESTING FOR MIDDLE OF NEXT WEEK AS GFS HAS STRONG
SOUTHERN BRANCH UPPER LEVEL TROF MOVING INTO THE SOUTHERN PLAINS.
ALSO...STRONG LOW LEVEL JET PROGGED AT 850 MB FOR NEXT MONDAY
NIGHT AND TUESDAY. WILL INTRODUCE SLGT CHC POPS FOR NEXT MONDAY
THROUGH TUESDAY.  21

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 52  78  52  79 /  30  10  10  10
SAN ANGELO 	 53  81  55  86 /  30  10  10  10
JUNCTION 	 55  83  53  85 /  50  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15/99/15
Hazardous weather outlook, Mar 13, 2:17 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
217 PM CDT TUE MAR 13 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
217 PM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS AGAIN LATER
THIS AFTERNOON AND OVERNIGHT TONIGHT. THE GREATEST CHANCE FOR
THUNDERSTORMS TO EXCEED SEVERE LIMITS WILL BE ALONG AND EAST OF A
LINE FROM HASKELL...TO SWEETWATER...TO SAN ANGELO...TO OZONA. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

23/HUBER

In the hours before

Local storm report, Mar 13, 5:35 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             7 NE JUNCTION           30.56N 99.69W
03/13/2007  E0.88 INCH       KIMBLE             TX   LAW ENFORCEMENT

&&

MKEISER
Local storm report, Mar 13, 6:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT TUE MAR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             LAKE BROWNWOOD          31.82N 99.10W
03/13/2007  E1.00 INCH       BROWN              TX   LAW ENFORCEMENT

&&

JSTATES

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 5:08 PM CDTSevere Thunderstorm WarningSJTKimble37 min
Mar 13, 5:20 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch40 min
Mar 13, 5:50 PM CDTSevere Thunderstorm WarningSJTKimble, Mason31 min
Mar 13, 6:23 PM CDTSevere Thunderstorm WarningSJTKimble, Mason52 min
Mar 13, 6:27 PM CDTSevere Thunderstorm WarningSJTBrown33 min
Mar 13, 6:35 PM CDTSevere Thunderstorm WarningSJTBrown25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.